You are accessing a medical content website
Are you a health professional?

 
Revista Española de Cardiología (English Edition) Revista Española de Cardiología (English Edition)
Rev Esp Cardiol. 2018;71:294 - Vol. 71 Num.04 DOI: 10.1016/j.rec.2017.10.042

ECG, April 2018

José Amador Rubio a,, Pablo Robles a, Elena Magallanes-Ribeiro a

a Unidad de Cardiología, Hospital Universitario Fundación Alcorcón, Alcorcón, Madrid, Spain
Suggest your resolution to this ECG Contest

Article

Full English text available from: www.revespcardiol.org/en

A 58-year-old man presented to his health center with palpitations and dyspnea. He had a history of an old inferior myocardial infarction and 8 months earlier he had had an anterior infarction. An ECG was performed (Figure 1) and, according to the notes, 300 mg amiodarone was given intravenously. The tachycardia persisted and the patient became hemodynamically unstable. Electric cardioversion was then performed with 100-J discharges. Figure 2 shows the rhythm strip obtained with the defibrillator paddles.

Figure 1.

Figure 2.

In your opinion, which is the correct answer regarding these traces?

1. There is an initial R wave in aVR; it is supraventricular tachycardia.

2. There is a 1:1 atrial-ventricular rate; this confirms a diagnosis of supraventricular tachycardia.

3. The rhythm strip (post-intravenous amiodarone) supports a diagnosis of ventricular tachycardia.

4. The electrical cardioversion was effective.

Submit your answer to this ECG Challenge at http://www.revespcardiol.org/en/electroreto/71/04. The solution will be published in the next issue (May 2018). #ECGContest.

Corresponding author: jarucab@gmail.com

1885-5857/© 2018 Sociedad Española de Cardiología. Published by Elsevier España, S.L.U. All rights reserved